MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGETING ARM T2 PROX. HUM.; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL TARGETING ARM T2 PROX. HUM.; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-2035
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported a missed target was discovered when checking the target accuracy before nail insertion.Spare instruments were arranged and used to complete the procedure.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since physical evaluation revealed a targeting inaccuracy.The device inspection revealed the following: the received targeter shows traces of a frequent and intense use.The printings on the target device were turned from white to fawn; an indication for a high level of sterilization cycles.Detailed inspection revealed that the distal shaft is slightly twisted in itself.Simulation of a pre-functional check revealed that the function of the item is no longer given due to damage verified.The reported targeting inaccuracy was reproducible with sample counterparts.Based on investigation and since nothing was reported after the last usage in a surgical procedure and furthermore, during assembling before sterilization in the current case, the root cause is rather related to an inadequate reprocessing.Known from similar cases the bent shaft was caused by a result of bending forces during reprocessing, most likely caused by loaded instruments on the targeter.Nevertheless, as instructed per ifu accuracy in guidance needs to be checked prior to the surgical procedure.If simulation of a pre-operative check would have been performed before the surgical procedure and after reprocessing performed it would have been noticed at this time as it¿s clear evident.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.
 
Event or Problem Description
It was reported that a missed target was discovered when checking the target accuracy before nail insertion.Spare instruments were arranged and used to complete the procedure but the surgery was interrupted for almost two and a half hours and patient required additional anesthesia.

Brand Name
TARGETING ARM T2 PROX. HUM.
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13552501
Report Number0009610622-2022-00056
Device Sequence Number5236267
Product Code LXH
UDI-Device Identifier04546540379658
UDI-Public04546540379658
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-2035
Device Catalogue Number18062035
Device Lot NumberKHI005117
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer06/03/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale